The World We Want: Forum Outline

THE WORLD WE WANT: This is What Sustainability Looks Like

CLIMATE CHANGE AND COMMUNITY SOLUTIONS FORUM

November 8th 10:30 am -6:30 pm Brilliant Cultural Centre, Castlegar

Forum Objectives:

Our aim is to educate communities to climatic changes and impacts to our environment, economy and lifestyles and the alternative measures people can take to successfully adapt and thrive in more ecologically sustainable ways.

Plan:

This 1 day event includes 2 key note speakers, 8 participatory workshops, Kootenay Premier Film, multi-media presentations, informational displays, a large amalgamated choir and a vegetarian potluck dinner.

Target audience:

300 to 500 participants. All ages. All groups and Orgs. & local Government bodies.

Key note speaker, Dr. Richard Hebda, University of Victoria (Biology, Earth and Ocean Sciences), will speak about local and global climatic changes and impacts to our environment, economy and lifestyles and Herb Hammond will introduce "Ecosystem-based Conservation Planning: An Important Response to Climate Change”.

A key aspect of this event is framed to educate and link people to local experts through workshops which will be led by local leaders.

List of Workshops:

Climate Change & Green Jobs and Economy

Rob Macrae, Professor and Chair of BC Environmental Programs Articulation- Green Jobs and economy.

Dr. Mel Reasoner PHD, Climate Change in the Kootenays

Rebuilding Local Self-Sufficient /Resilient Food Systems

Seeds: Lee Reid from Seeds - Seniors working with youth, Food banks and Community Gardens - 10 minutes

Charlesworth & Nadine Ben-Rabha -10 minutes-on Self Sufficient food systems

Grégoire Lamoureux – 20 minutes-PowerPoint-Resilient gardening adapting to climate change

Kootenay Permaculture Institute http://www3.telus.net/permaculture/KPIWebdesign.htm

15 minutes Questions to the Panel

Eco Based Community Forestry practices and Watershed Conservation

Power Point

Herb Hammond, Professional Forester and Forest Ecologist,

Rami Rothkop, Chair of the Board of the Silva Forest Foundation, Harrop-Procter Community Forest

Erik Leslie Professional Forester, Harrop-Procter Community Forest

Community Based Transportation-Panel

Carshare and Ride Share: Colleen Matte 10 minutes

Bike Coop - 5 minutes

Community Transit Bus - 10 minutes

Electric Cars Oso Solar - 5 minutes

Rossland Trusted Boilers - 10 minutes

Panel Questions

Solar Energy/Wind/ Ground Source Energy, Spectrum Thermal –PowerPoint

Oso Solar Kip Drobish Power Point - Solar + Hot Water, PV

Adam James PHD JDQ Engineering Power Point –Spectrum Thermal - Ground Source

Omineca Solar-Micro Hydro - http://ominecasolar.com/

Water Conservation Projects

Gerry Nellestijn Coordinator Salmo Stream Keepers

Dave Lovekin, Pembina Institute

Influencing Policy and Organizing for Environmental Change

Kootenay Eco Society, David Reid MC

Panel David Reid, Ramona Faust RDCK, Montana Dogwood Initiative, Taryn Ambrose and Michael Jessen Climate Change Lobby, Nelson Chapter

Sustainable Passive Housing Designs and Co Housing Developments

Lukas Armstrong, Architect, Powerpoint-Net Energy 0 Building-Passive Housing Designs -50 minutes

Ryan Cook, Dave Lovekin Pembina Institute, Powerpoint Community Cohousing -10 minutes

Cowspiracy – Kootenay Premier Film-will be shown following the potluck - 60 minutes

Massive Choir - 100 to 200 participants will open and close the event

Displays:

Eco Society-Earth Matters display on where Waste Goes.

Duhamel Watershed Society-Community Watershed Stewardship

Kootenay Greens-Sustainable Solutions

Voices of Women- War and Climate Change -Madelyn Mackay

Cover Architectural Collaborative Inc.-Passive House Designs

ECO Save-Carmin Proctor

Municipal Carbon Footprint Reductions-Pheona Galbrave

KAIROS-Sustainable Solutions

Tentative Program:

10:30 am -10:45 am – Welcoming JJ Verigin & Organizing Committee - Intro + Massive Choir

Rob Macrae - 5 min. presentation

10:50 pm -11:50 am First Keynote - Dr. Richard Hebda - Adapting to Climate Change

10 minute break

12:00 pm David Reid 5 min. presentation

12:05 pm – 1:05 pm 2nd Keynote - Herb Hammond - Ecosystem-based Conservation Planning: An Important Response to Climate Change

Closing comments

20 minute break

1:25 pm - 2:25 pm 1st Workshop

10 minute Break

2:35 – 3:35 pm 2nd Workshop

10 minute Break

3:45 pm - 5:00 pm Pot Luck Dinner and potential group planning

5:00 pm – 5:15 pm Closing Comments + Massive Choir

5:15 pm - 6:30 pm Cowspiracy Ont. Premier

Portions of this forum will be professionally videotaped & mounted on YouTube.

Confirmed Sponsors to date:

Duhamel Watershed Society, Kootenay Region Branch United Nations Association in Canada, Nelson Chapter Council of Canadians, KAIROS, Valhalla Wilderness Society, Nelson-Creston, Kootenay-Columbia, and South OK/W Kootenay Greens, Kootenay Coop Radio, Kootenay Eco Society, Citizens Climate Lobby, Nelson Chapter, Friends of Kootenay Lake, Cover Architectural Collaborative Inc., Deconstructing Dinner and Seeds.

CHECK OUT OUR RESOURCE TAB FOR MORE INFORMATION AND SONGS THAT WILL BE PERFORMED BY OUR CHOIR DURING THE EVENT.

#duhamelwatershedsociety #duhamelwatershedsterwardshipworkshop #theworldwewant #duhamelwatershedfundraiser

Featured Posts
Recent Posts
Search By Tags
Follow Us